MAUDE Adverse Event Report: HALYARD HEALTH MICROCUFF* SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES

HALYARD HEALTH MICROCUFF* SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 13220
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress; a follow-up report will be filed.All information reasonably known as of 21mar2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that after a patient was intubated the cuff would not hold air.(new microcuff endotracheal tube was checked and then placed over tube exchanger).After intubation the second microcuff cuff was not holding air.The ett was removed and a tear was found.The anesthesiologist intubating the patient asked if patient had any sharp teeth.Anesthesia was denied and said they had good view.The patient was intubated without microcuff the third time.Additional information was received on 27feb2018 from the customer that stated, an emergent tracheal intubation was done.No additional information was provided.
 
Additional Manufacturer Narrative
One sample was received.No product packaging was received.The product did not contain a lot number identification.Air was infused into the cuff.Immediate leakage occurred.Inflation could not be achieved.The cuff was examined under magnification.A large tear was observed in the cuff material, nearer to the proximal end.The tear was slightly "v" shaped.No root cause was identified.All information reasonably known as of 04-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7364266
Report Number9611594-2018-00035
Device Sequence Number13480954
Product Code BTR
UDI-Device Identifier10680651132205
UDI-Public10680651132205
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K131254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/01/2019
Device Model Number13220
Device Catalogue Number991013220
Device Lot NumberAA7191V01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/08/2018
Patient Sequence Number1
Patient Age61 YR
Patient Weight205